Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2019, 2:38 PM PDT for San Bernardino County, California. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2019, 2:38 PM PDT (21:38 UTC)
- Expired
- Sep 5, 2019, 4:30 PM PDT
- In force
- 112 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 131 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -573 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755
WGUS55 KVEF 052138
FFWVEF
CAC071-052330-
/O.NEW.KVEF.FF.W.0042.190905T2138Z-190905T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
238 PM PDT Thu Sep 5 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South central San Bernardino County in southern California...
* Until 430 PM PDT.
* At 237 PM PDT, trained weather spotters reported thunderstorms
producing heavy rain near Landers. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Twentynine Palms Base, Joshua Tree Lake Campground and Johnson
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3419 11645 3421 11644 3426 11644 3432 11648
3436 11641 3447 11640 3447 11642 3448 11642
3454 11618 3427 11607 3419 11606
$$
BP2 follow-up statements
395
WGUS75 KVEF 052221
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
321 PM PDT Thu Sep 5 2019
CAC071-052330-
/O.CON.KVEF.FF.W.0042.000000T0000Z-190905T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
321 PM PDT Thu Sep 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR
SOUTH CENTRAL SAN BERNARDINO COUNTY...
At 320 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain have moved north of Landers. Flash flooding will continue in
the area.
Some locations that will experience flooding include...
Twentynine Palms Base, Joshua Tree Lake Campground and Johnson
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3419 11645 3421 11644 3426 11644 3432 11648
3436 11641 3447 11640 3447 11642 3448 11642
3454 11618 3427 11607 3419 11606
$$
BP551
WGUS75 KVEF 052323
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
423 PM PDT Thu Sep 5 2019
CAC071-052332-
/O.EXP.KVEF.FF.W.0042.000000T0000Z-190905T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
423 PM PDT Thu Sep 5 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL SAN BERNARDINO COUNTY
WILL EXPIRE AT 430 PM PDT...
The heavy rain has ended near Landers. Flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 3419 11645 3421 11644 3426 11644 3432 11648
3436 11641 3447 11640 3447 11642 3448 11642
3454 11618 3427 11607 3419 11606
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:17 PM PDT, 21 minutes earlier.
Area forecast discussion, Sep 5, 2:17 PM PDT, 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 217 PM PDT Thu Sep 5 2019 .SYNOPSIS...Shower and thunderstorm chances diminish tonight through Friday as the region begins to dry out. Drier and cooler weather along with afternoon breezes expected next week. && .DISCUSSION...through Wednesday. Monsoonal moisture and associated shower and thunderstorm chances will give way to fire weather concerns as cooler, drier air arrives for next week. The focus for today's thunderstorm chances has been a upper-level disturbance moving north across the region. Although leftover shower and thunderstorms from last night has resulted in abundant cloud cover, lift has been sufficient to continue to generate shower activity in southern Inyo and Nye, as well as Clark counties. Instability looks modest, even in areas that are receiving sunshine - with CAPE values generally 500 to 1500. Downdraft CAPE is around 1500, and storm motion is 15 to 20 knots to the north. Given these parameters, expect only brief periods of heavy rain with storms that do get going, with strong outflow winds the primary threat. As flow begins to shift southwesterly in response to an upper- level trough of low pressure coming onshore into the PacNW, expect drying conditions, with showers and thunderstorms limited to northern Mohave and Lincoln county for Friday. Another upper- level trough follows for Saturday into Sunday, and another for midweek next week. These will result in cooler temperatures and afternoon breezes. && .FIRE WEATHER...Scattered showers and thunderstorms across the region today will become more limited on Friday. A series of low pressure systems will begin to dry the area out over the weekend. While cooler temperatures are expected, dry air and afternoon breezes will begin to elevate fire weather concerns over the weekend into much of next week. && .AVIATION...For McCarran...Southwest winds are expected to continue through much of the afternoon, generally remaining below 10-12 knots. Low confidence on the forecast this afternoon, but some isolated to scattered showers and thunderstorms will be possible through the afternoon and early evening in and around the Las Vegas Valley, which could impact corridors to the southeast and southwest. With stronger showers and thunderstorms, gusty outflow winds will be possible which could impact the terminal. Outside of outflow winds, winds are expected to remain from the south-southwest through the overnight period. Only slight chances of a storm or two will be possible mainly along the higher terrain tomorrow and a typical valley wind pattern is expected. SCT to BKN aoa 10-12 kft will be possible through much of tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...Low confidence on the forecast this afternoon, but some isolated to scattered showers and thunderstorms will be possible through the afternoon and early evening across much of the region. Slightly better chances for showers and storms to impact KBIH, KDAG, and KIGM this afternoon. With stronger showers and thunderstorms, gusty outflow winds will be possible which could impact nearby terminals. Outside of outflow winds, winds are expected to follow typical diurnal patterns, favoring a south- southwesterly direction in the afternoon. SCT to BKN aoa 10-12 kft will be possible through much of tomorrow. && .SPOTTER INFORMATION STATEMENT...Scattered thunderstorm activity is likely today. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Steele AVIATION.....Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 5, 9:21 AM PDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
921 AM PDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 1 NE DESERT HILLS 34.57N 114.35W
09/04/2019 M59 MPH MOHAVE AZ AWOS
GUST RECORDED AT LAKE HAVASU CITY AIRPORT.
&&
DSBThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:36 PM PDT | Dust Storm Warning | VEF | San Bernardino | 54 min |
| Sep 5, 3:14 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.